Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 117, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 17, 2017, 2:42 PM CDT for Dallas County, Madison County, Iowa. It was in force for 28 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2017, 2:42 PM CDT (19:42 UTC)
- Expired
- May 17, 2017, 3:10 PM CDT
- In force
- 28 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Dallas County, IA, Madison County, IA
The radar
The Des Moines radar (KDMX), 22 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 2:48 PM CDT | HAIL 1 | 3 Ese Adel, IA | |
| May 17, 2:50 PM CDT | HAIL 0.88 | Adel, IA | |
| May 17, 2:55 PM CDT | HAIL 1 | 2 N Adel, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 12:08 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
959
WUUS53 KDMX 171942
SVRDMX
IAC049-121-172030-
/O.NEW.KDMX.SV.W.0117.170517T1942Z-170517T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
242 PM CDT WED MAY 17 2017
The National Weather Service in Des Moines has issued a
* Severe Thunderstorm Warning for...
Northeastern Madison County in south central Iowa...
Central Dallas County in central Iowa...
* Until 330 PM CDT.
* At 241 PM CDT, a severe thunderstorm was located over Van Meter, or
near Adel, moving north at 50 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
West Des Moines, Urbandale, Clive, Waukee, Grimes, Perry, Adel,
Dallas Center, Granger, De Soto, Woodward, Van Meter, Minburn,
Bouton and Badger Creek State Park.
This includes Interstate 80 between mile markers 107 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for central and
south central Iowa.
LAT...LON 4145 9406 4185 9415 4185 9382 4181 9382
4142 9386
TIME...MOT...LOC 1941Z 183DEG 43KT 4152 9398
HAIL...1.25IN
WIND...<50MPH
$$
Donavon4 follow-up statements
364
WWUS53 KDMX 171949
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
249 PM CDT WED MAY 17 2017
IAC049-121-172030-
/O.CON.KDMX.SV.W.0117.000000T0000Z-170517T2030Z/
Madison IA-Dallas IA-
249 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN MADISON AND CENTRAL DALLAS COUNTIES...
At 249 PM CDT, a severe thunderstorm was located over Adel, moving
north at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Trained spotters reported quarter sized hail 2 miles east
of Adel at 247 pm.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
West Des Moines, Urbandale, Clive, Waukee, Grimes, Perry, Adel,
Dallas Center, Granger, De Soto, Woodward, Van Meter, Minburn, Bouton
and Badger Creek State Park.
This includes Interstate 80 between mile markers 107 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for central and
south central Iowa.
LAT...LON 4151 9407 4185 9415 4185 9382 4181 9382
4145 9386
TIME...MOT...LOC 1949Z 183DEG 43KT 4162 9397
HAIL...1.25IN
WIND...60MPH
$$
Donavon457
WWUS53 KDMX 171957
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
257 PM CDT WED MAY 17 2017
IAC121-172006-
/O.CAN.KDMX.SV.W.0117.000000T0000Z-170517T2030Z/
Madison IA-
257 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 700 PM CDT for central Iowa.
LAT...LON 4151 9407 4185 9415 4185 9382 4181 9382
4151 9386
TIME...MOT...LOC 1956Z 188DEG 48KT 4171 9396
$$
IAC049-172030-
/O.CON.KDMX.SV.W.0117.000000T0000Z-170517T2030Z/
Dallas IA-
257 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CENTRAL DALLAS COUNTY...
At 256 PM CDT, a severe thunderstorm was located over Dallas Center,
or 7 miles north of Adel, moving north at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...This storm has a history of producing quarter sized hail.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
West Des Moines, Urbandale, Clive, Waukee, Grimes, Perry, Adel,
Dallas Center, Granger, De Soto, Woodward, Van Meter, Minburn and
Bouton.
This includes Interstate 80 between mile markers 107 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for central Iowa.
LAT...LON 4151 9407 4185 9415 4185 9382 4181 9382
4151 9386
TIME...MOT...LOC 1956Z 188DEG 48KT 4171 9396
HAIL...1.25IN
WIND...60MPH
$$
Donavon654
WWUS53 KDMX 172003
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
303 PM CDT WED MAY 17 2017
IAC049-172030-
/O.CON.KDMX.SV.W.0117.000000T0000Z-170517T2030Z/
Dallas IA-
303 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN DALLAS COUNTY...
At 303 PM CDT, a severe thunderstorm was located near Woodward, or 8
miles southeast of Perry, moving north at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Urbandale, Clive, Waukee, Grimes, Perry, Dallas Center, Granger,
Woodward, Minburn and Bouton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for central Iowa.
LAT...LON 4173 9412 4185 9415 4185 9382 4181 9382
4156 9385
TIME...MOT...LOC 2003Z 183DEG 43KT 4178 9395
HAIL...1.00IN
WIND...60MPH
$$
Donavon628
WWUS53 KDMX 172010
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
310 PM CDT WED MAY 17 2017
IAC049-172020-
/O.CAN.KDMX.SV.W.0117.000000T0000Z-170517T2030Z/
Dallas IA-
310 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A tornado watch remains in effect until 700 PM CDT for central Iowa.
LAT...LON 4173 9412 4185 9415 4185 9382 4181 9382
4156 9385
TIME...MOT...LOC 2008Z 183DEG 43KT 4187 9394
$$
DonavonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 12:49 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 17, 12:49 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1249 PM CDT Wed May 17 2017 ...Updated for 18z Forecast and Aviation Discussions... .UPDATE... Issued at 1250 PM CDT Wed May 17 2017 Updated PoPs and sky cover for this afternoon with ongoing trends and hi-res models. With the issuance of tornado watch 231, have included severe wording from now through 00z this evening. 17z SPC mesoanalysis shows SBCAPE values of around 2500+J/kg in the vicinity of the storms over the western part of the CWA currently north of Denison and Carroll. These storms have moved into a weaker area of 0-1km and 0-3km SRH values. Hi-res models handling these well moving them north-northeastward and into southern Minnesota by around 21z. Attention shifts then back to the southwest and thunderstorms that will enter southwest Iowa around 20z and rotate through central Iowa by early this evening. && .SHORT TERM.../Today through Tonight/ Issued at 349 AM CDT Wed May 17 2017 Potential for a very active day including tornadoes across central Iowa this afternoon into the early evening. Deep convection late last evening into the overnight has helped to stabilize the atmosphere somewhat. However, strong south flow into the state continues to help instability regenerate early this morning with another round of thunderstorms approaching western Iowa at 3 AM. Main upper system was beginning to lift northeast over the Texas panhandle and will approach the state this afternoon. The convection currently approaching the state is expected to remain largely across the northwest portion of the forecast area through daybreak into mid morning. Meanwhile, additional convection currently across Kansas will race northeast into central Iowa as moisture surges back northward into the state. By midday, the main synoptic front will be near the IA/MN border with the bulk of convection/precipitation in northern Iowa and areas farther north and west. Much of the remainder of central Iowa will be in the warm sector with surface based capes of 1000-1500J/KG by mid afternoon along with very good bulk shear of 50kts+ and decent helicity values of 100-200 m2/s2. Shorter term models have actually been suggesting an initial round of strong storms around midday into early afternoon that should race north across central Iowa, however the main concern comes by mid to late afternoon as wind shift/trof axis enters southwest Iowa and races northeast and should provide the focus for storm development at peak heating. These storms will likely initiate around 3-4 pm and with Bunkers motion suggestion movement around 200@50kt, these storms will be racing quickly north northeast. The setup is quite analogous to many of the cooler season tornado events that occur in Iowa and the likelihood of tornadoes with these storms seems relatively good and the enhanced outlook from SPC is in line with expectations at this point. These storms will likely exit to the north and east by evening with lingering pcpn in the far north overnight near the deformation zone. Otherwise, cooler and drier air will spread across the state as northwest winds increase in the cold advection behind the system. .LONG TERM.../Thursday through Tuesday/ Issued at 349 AM CDT Wed May 17 2017 Thursday... At 12z Thu, the upper low which contributed to today's svr wx potential should be located near the Great Lakes Region. Large- scale subsidence will be settling in across Iowa behind this system, serving to keep Thursday dry. 850MB temps drop from near +15C at 12z this morning, to near +7C at 12z Thu. With CAA in place and soundings indicating SC field, 10F to 15F drop in temps from Wed to Thu seems appropriate. If SC deck thick enough to block sun during much of daytime heating hours, then 15F to 20F degree drop may be more prudent. Friday through this weekend... 08z Wed water vapor imagery picking up on deep (538dam heights at 500mb), well-defined upper low spinning over eastern Oregon/SE Washington. Looking back at the past few 00z/12z model runs, trends have certainly been slower with the progression of this low towards the upper Midwest. 00z Wed NAM definitely faster than 00z Wed ECMWF (slowest) and 00z Wed GFS. The 00z Wed ECMWF did speed up slightly towards the 00z Wed GFS from the 12z Tue ECMWF. So feel 00z Wed GFS/ECMWF blend appropriate for tracking this low. All models depict negative tilting, with the sfc low near SW Iowa and the 850mb low near NW IA/SE SD by 12z Sat. Ahead of the system, especially the GFS, smatters the western half of Iowa with lift driven by reinforcing rounds of theta-e/moisture advection. Gulf wide open as 850mb LLJ easily taps into moisture source. PWATs generally in the 1 inch to 1.5 inch range, and forecast soundings show decent, though certainly not great precip efficiency potential. In all, expect a widespread, prolonged period of rain from Friday morning through Saturday afternoon as cold front doesn't pass through Iowa until 00z- 06Z Sun. SVR potential nil as best energy only makes it as far north as the Ozarks. Large-scale subsidence looks to set in by Sunday. The Canadian model is an extreme slow outlier as it keeps this system around through Sunday. Given reliability of Canadian model, cannot justify leaning towards its solution. Thus, have removed POPs as best as could be for collaboration purposes on Sunday. Expect subsequent shifts to remove POPs even further for Sunday into Monday. Next Week... Long-range models struggling with handling track of next upper low. 00z Wed ECMWF has deep low passing through North Dakota, where the GFS is void of this feature. Ensemble trends showing near-normal 850mb temps, so initially thinking near-normal temperatures in the 70s/50s seem suggested at this time. && .AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/ Issued at 1250 PM CDT Wed May 17 2017 Main concern is timing of thunderstorms that will move through central Iowa impacting the terminals this afternoon and evening along with gusty winds. Have tried to time the heavier thunderstorms with TEMPO groups of just a few hours, though amendments may be needed to adjust timing as well as conditions. The thunderstorms will be past most the terminals by mid-evening. While conditions may improve back into VFR after the storms pass, clouds are expected to move back in after midnight through Thursday morning with MVFR ceilings expected over the northern sites with low VFR ceilings over the southern sites. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Ansorge SHORT TERM...Cogil LONG TERM...Kotenberg AVIATION...Ansorge
Hazardous weather outlook, May 17, 8:13 AM CDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 813 AM CDT Wed May 17 2017 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-181315- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 813 AM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight There is an enhanced risk for strong to severe thunderstorms this afternoon and evening. The main threat will be weak, fast-moving, isolated tornadoes. Damaging winds are the secondary threat, with large hail and periods of heavy rainfall also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Non-severe thunderstorms are possible Friday through Saturday, as well as Monday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. Kotenberg/Zogg
In the hours before
Local storm report, May 17, 9:37 AM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
937 AM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN POCAHONTAS 42.74N 94.66W
05/17/2017 M2.24 INCH POCAHONTAS IA CO-OP OBSERVER
&&
CWLocal storm report, May 17, 11:19 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1119 AM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG POCAHONTAS 42.74N 94.67W
05/16/2017 POCAHONTAS IA TRAINED SPOTTER
STRONG WIND AND HEAVY RAIN LAST NIGHT. MANY
STREETS IN TOWN HAVE TREE BRANCHES DOWN,
RANGING FROM SMALL STICKS TO BIG, ROUND
BRANCHES. TREE SNAPPED AT ONE OF OUR
CEMETERIES ON EAST SIDE OF TOWN. STANDING
WATER THROUGHOUT TOWN. 3.75 INCHES OF RAIN.
TIME ESTIMATED BY RADAR.
&&
BSSLocal storm report, May 17, 2:02 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
202 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FUNNEL CLOUD 5 ESE NEMAHA 42.49N 95.00W
05/17/2017 SAC IA PUBLIC
FUNNEL CLOUD REPORT VIA SOCIAL MEDIA.
&&
CMLocal storm report, May 17, 2:05 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
205 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FUNNEL CLOUD 4 W JOLLEY 42.48N 94.80W
05/17/2017 CALHOUN IA PUBLIC
FUNNEL CLOUD REPORT VIA SOCIAL MEDIA.
&&
CMSpecial weather statement, May 17, 2:15 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Des Moines IA 215 PM CDT Wed May 17 2017 IAZ044>050-057>062-070>075-081>086-092>097-172200- Crawford-Carroll-Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie- Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion- Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold- Decatur-Wayne-Appanoose-Davis- Including the cities of Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 215 PM CDT Wed May 17 2017 ...Strong wind gusts possible over the next few hours... Sporadic, non-thunderstorm wind gusts from the south or southeast up to around 45 mph will be possible over the next few hours as an area of strong low pressure approaches the state. Travel may be difficult at times, especially on east-west roads and for high- profile vehicles. Loose lawn items are likely to be blown around as well. Ansorge
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:02 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 43 min |
| May 16, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford, Sac | 49 min |
| May 16, 7:53 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 37 min |
| May 16, 7:59 PM CDT | Tornado Warning | DMX | Carroll | 16 min |
| May 16, 8:15 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Sac, Webster | 45 min |
| May 16, 8:18 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 42 min |
| May 16, 8:22 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Carroll, Cass, Dallas, Greene and 1 more | 38 min |
| May 16, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Hamilton, Humboldt, Webster, Wright | 42 min |
| May 16, 8:50 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas | 40 min |
| May 16, 8:57 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 33 min |
| May 16, 9:18 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 22 min |
| May 16, 9:19 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago, Worth | 56 min |
| May 16, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Webster and 1 more | 49 min |
| May 16, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 15 min |
| May 16, 9:42 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Marshall, Story | 34 min |
| May 16, 9:49 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Worth | 26 min |
| May 16, 10:13 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hamilton, Hardin, Marshall, Story | 29 min |
| May 16, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Cerro Gordo, Franklin, Worth | 33 min |
| May 16, 10:40 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy, Hardin | 22 min |
| May 16, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 44 min |
| May 16, 11:19 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Union | 26 min |
| May 17, 12:35 AM CDT | Special Weather Statement | DMX | Jasper, Mahaska, Poweshiek | 40 min |
| May 17, 3:02 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 43 min |
| May 17, 3:14 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 27 min |
| May 17, 3:28 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 35 min |
| May 17, 3:29 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Madison, Union | 29 min |
| May 17, 3:37 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie | 23 min |
| May 17, 3:46 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Carroll, Cass, Clarke, Dallas and 6 more | 44 min |
| May 17, 3:47 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Marion, Union, Warren and 1 more | 43 min |
| May 17, 3:59 PM CDT | Tornado Warning | DMX | Appanoose, Monroe | 46 min |
| May 17, 4:17 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie, Jasper, Madison and 4 more | 43 min |
| May 17, 4:26 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 22 min |
| May 17, 4:27 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Jasper, Lucas, Mahaska, Marion, Monroe and 4 more | 63 min |
| May 17, 4:36 PM CDT | Tornado Warning | DMX | Mahaska, Monroe, Wapello | 27 min |
| May 17, 4:53 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Grundy, Hamilton, Hardin, Jasper, Marshall and 3 more | 67 min |
| May 17, 5:11 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Webster | 49 min |
| May 17, 5:16 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright | 59 min |
| May 17, 5:21 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Wapello | 39 min |
| May 17, 5:32 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler | 43 min |
| May 17, 5:53 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Kossuth, Winnebago, Worth | 34 min |
| May 17, 6:01 PM CDT | Severe Thunderstorm Warning | DMX | Emmet | 8 min |
| May 17, 6:16 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 9 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.